Home » News » FDA Alert News » Pfizer Issues Voluntary Recall of Citalopram and Finasteride


Pfizer Issues Voluntary Recall of Citalopram and Finasteride

By
Reviewed by John M. Grohol, Psy.D. on March 28, 2011

The maker of Citalopram and Finasteride announced a voluntary recall of the two drugs Saturday due to mislabeling and possible ingestion of the wrong drug by patients.

Greenstone LLC, a subsidiary of drug giant Pfizer, announced that it is voluntarily conducting a recall, to the patient level, of medicines with lot number FI0510058-A on the label. This includes Citalopram 10mg Tablets (100-count bottle) and Finasteride 5mg Tablets (90-count bottle), both distributed in the U.S. market.

The recall is due to the possibility that incorrect labels have been placed on the bottles by a third-party manufacturer. This is the only lot number being recalled and no other lots or markets are believed to be impacted.

Importantly, bottles labeled as Citalopram Lot # FI0510058-A may contain Finasteride. Patients who believe they may have ingested the wrong medication should contact their physician as soon as possible.

Women who are, or may become pregnant, should not take or handle Finasteride due to the possible risk of side effects which may cause abnormalities to the external genitalia of a developing male fetus. Citalopram is not recommended for patients taking monoamine oxidase inhibitors (MAOIs) or pimozide, It is also not recommended for patients with a hypersensitivity to Citalopram or any of the inactive ingredients in the tablet. Patients who discontinue Citalopram abruptly by inadvertently taking the mislabeled product may experience discontinuation symptoms and/or worsening of depression.

Bottles of either Citalopram (used to treat depression) or Finasteride (for the treatment of benign prostatic hyperplasia) with lot number FI050058-A should be returned to the pharmacist.

Consumers should contact their physician or health care provider if they have experienced any problems that may be related to taking or using this product. Also, any adverse events that may be related to the use of these products should be reported to Pfizer Inc. at-1-800-438-1985 (24 hours a day) or to FDA’s Med Watch Program either online, by regular mail or by fax (1-800-FDA-0178).

Regular Mail: Use postage-paid, pre-addressed Form FDA 3500. Mail to the address on the pre-addressed form.

 

APA Reference
NewsEditor, P. (2011). Pfizer Issues Voluntary Recall of Citalopram and Finasteride. Psych Central. Retrieved on October 30, 2014, from http://psychcentral.com/news/2011/03/28/voluntary-recall-of-citalopram-and-finasteride/24772.html